MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 07/12/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The catheter was returned to numed for review.A longitudinal tear was confirmed in the balloon.The cause of the balloon burst could not be identified through microscopic inspection.The device history records were reviewed and no issues were identified.All devices that were distributed met the criteria for release and passed all inspection processes and procedures.There have no other complaints with this catheter lot.A review of the balloon tubing used to manufacture this device was also performed.There were no other associated complaints with this lot of balloon tubing.Tyshak ii catheters are leak tested in final qc at labeled rated burst pressure.A comparative device was pulled and tested for rated burst pressure.This device was the same catalog number as the complaint device, but a different lot number.The balloon was immersed in a body temperature water bath and inflated in 0.5 atm increments until failure.The balloon burst at 4.0 atm, which is double the labeled rated burst pressure of 2.0 atm.It was a longitudinal burst.According to the report from the hospital, the device was being used off label for an unapproved indication; aortic valvuloplasty.This catheter is only indicated for pulmonary valvuloplasty.The report from the hospital also states that the physician believed the rupture to be caused by the heavy calcium on the patient's valve which poked a hole in the balloon.The patient coded during the procedure and did not survive.Physician stated that the patient did not code as a result of the rupture.It is unknown if an inflation device with pressure gauge was used to monitor the inflation pressure during the procedure as specified in the instructions for use.
 
Event or Problem Description
Medwatch report received from distributor (b)(4), who received it from the fda - valvuloplasty balloon was inflated and then burst.It is believed that the balloon ruptured due to the heavy calcium on the patient's valve which poked a hole in the plastic of the balloon.Information from the account that was sent to (b)(4) as a follow-up - "it is unknown if an inflation device with pressure gauge was used.The patient condition post procedure: patient coded during the procedure and did not survive.Physician said that patient did not code as a result of the rupture.It was aortic.The type and size of guidewire used is unknown and it is unknown if the shaft was kinked.".

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key9123111
Report Number1318694-2019-00019
Device Sequence Number2322878
Product Code LIT
UDI-Device Identifier04046964339202
UDI-Public04046964339202
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number105
Device Catalogue NumberPDC529
Device Lot NumberTT-13460
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;